| Catalog Number |
72290038 |
| Medical Device Problem Codes |
Device Alarm System (1012); Break (1069); Electrical Shorting (2926)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/31/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an arthroscopic labral repair of the acetabular joint, the werewolf flow 90 wand triggered an alarm on the main unit indicating that the wand was broken into pieces after a period of use.The pieces were removed from inside the patient.The procedure was resumed using an equivalent s+n backup, after a non-significant delay.No further complications were reported.
Additional Manufacturer Narrative
H11 h3, h6 the reported device was received for evaluation.A visual inspection revealed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip is worn from use.A functional evaluation was performed on the returned device and found plugging in the wand causes a wand end of life error.Using a bypass box, the wand does produce plasma but it is unstable and after a short duration of activation, a wand shorted error is displayed.Wand data shows the wand experienced wand shorted errors in use.An evaluation of the customer provided image showed the wand, electrical cable and lines; however, no discernible details are visible.The reported failure could not be evaluated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (moisture in the connection causing a wand short, incomplete connection, or the wand´s connector or cable got damaged).Based on this investigation, the need for corrective action is not indicated.